MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Codes Ischemia (1942); Thromboembolism (2654)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that the devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed continuously during the procedure.The axium prime 3d 3x6 coil was used to started the coil embolization.Deployment of the coil began normally without issue.The physician manipulated the coil, pushing and pulling the coil pushwire, without issue.After about 3cm of the coil was deployed, the coil was not responding to pulling on the pushwire anymore and it was thought the coil may have detached inside the microcatheter.The physician decided to continue with deployment by pushing the coil, since most of the coil was already within the aneurysm.One of the last loops of the coil was deployed outside the aneurysm in the middle cerebral artery (mca) branch.The procedure was continued with an axium prime helix 2x4  coil.Slight friction was noted while delivering throu gh the distal end of the catheter before the coil exited the microcatheter.Delivery was continued and the coil deployed normally.However, it was noted that one loop ruptured the aneurysm leading to subarachnoid hemorrhage (sah).The physician felt the 2x4 coil did not cause the rupture but rather that the event occurred within normal risks of the procedure.The hemorrhage was controlled using a 4x15 hyperglide balloon.After the procedure, thrombus was noted at the where the first coil had loop in the mca.The patient had additional surgery to address the sah and remained in intensive care (icu) at the time the event was reported.The patient was undergoing a coil embolization procedure to treat a small ruptured saccular aneurysm of the right mca first junction.The aneurysm max diameter was 3.5mm and the neck diameter was 2mm.Blood flow and vessel tortuosity were normal.
 
Event or Problem Description
Additional information received reported that no detachments were made with the first coil.The second coil had pushed out of the introducer sheath smoothly, and there was no kink/damage observed to either pushwire.The patient was transferred to neurosurgery for clipping after the procedure.The patient currently has ischemia localized at the brain area that the thrombosed brunch of the mca was supplying.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12288245
Report Number2029214-2021-00984
Device Sequence Number3180755
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberB102869
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR